MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Catalog Number J-CHSG-503001
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during preoperative testing, a cook silicone balloon hysterosalpingography injection catheter failed to deflate.After several attempts the device was successfully deflated, however, the customer opened a new device to complete the scheduled sonohysterogram successfully.There were no adverse consequences to the patient as a result of this reported issue.The device did not make contact with the patient.This medwatch is associated with medwatch 1820334-2018-00809 as the same issue was observed on a same-lot device used in a different case.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the cook silicone balloon hysterosalpingography injection catheter was not returned.No photograph or imaging was provided for review.Without the complaint device, a physical investigation was not able to be completed.A document based investigation has been performed.A review of complaint history, the device history record, instructions for use, quality control data and specifications was conducted.The device history record was reviewed and noted there were no non-conformance issues related to the reported failure.A review of complaint history revealed there has been two other complaints associated with the complaint device lot number (8449661) from the same facility and for the same issue.There have been no other complaints received.Prior to distribution, all cook silicone balloon hsg catheters are subjected to an inflation test to ensure proper balloon function.A review of the device history record confirmed that this lot met manufacturing requirements prior to shipment.A review of the instructions for use (ifu) noted the following warnings and precautions: warnings: always inflate the balloon with a sterile liquid.Never inflate with air, carbon dioxide, or any other gas.Precautions: do not overinflate.Using excessive pressure to inflate the balloon on this device can cause the balloon to rupture.A definitive cause for this reported issue could not be determined.Measures have been initiated to address this failure mode.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7374318
Report Number1820334-2018-00810
Device Sequence Number1220946
Product Code HES
UDI-Device Identifier00827002174726
UDI-Public(01)00827002174726(17)201215(10)8449661
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K891290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ-CHSG-503001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/19/2018
Supplement Date Received by Manufacturer06/01/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1